ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Back to Search Results |
| Model Number |
SN6CWS |
| Medical Device Problem Codes |
Break (1069); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Glaucoma (1875); Headache (1880); Intraocular Pressure Increased (1937); Nausea (1970); Vomiting (2144); Eye Pain (4467)
| Date of Event |
05/11/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A health authority representative reported that, during intraocular lens (iol) implant procedure, viscoelastic agent was injected into the intraocular lens ejector, the valve was removed, the internal intraocular lens was pushed up to the predetermined position, the ejector was aligned with the main incision, and the intraocular lens was pushed into the eye.However, when the intraocular lens is pushed up to the predetermined position of the injector, the haptic under the intraocular lens is not folded as usual, but the whole intraocular lens body rotates 90 degrees with this haptic as the fulcrum, resulting in the deviation of the final crimping direction of the crystal from the standard crimping direction by 90 degrees, and no haptic is rolled into the intraocular lens body.When the intraocular lens is pushed into the patient's eye, the intraocular lens haptic breaks, the lower haptic remains in the ejector, the upper broken haptic enters the eye with the substitute product, and the intraocular haptic is taken out immediately.In the afternoon after operation, the patient had elevated intraocular pressure, nausea and vomiting, severe eye pain, headache, dizziness, corneal edema and secondary glaucoma.The patient's eye was examined and found that the intraocular lens was embedded forward.After rapid intravenous drip of 200ml of 20% mannitol, the intraocular lens was replaced with the same brand and degree product again.The operation was smooth.The patient had no headache, dizziness and eye pain after operation.
Additional Manufacturer Narrative
The explanted lens was not returned for an evaluation.An image was available in the file.The slightly blurry image showed the used device on a white piece of gauze material.The damaged lens was observed also on this gauze.Both haptics appear to be broken from the optic.A large wedge shaped cut was observed in the optic from the edge toward the optic center.The lens stop has been removed from the device.It cannot be determined from the photo if viscoelastic was present in the device.The plunger was extended beyond the nozzle tip, indicating the plunger had been fully deployed.A piece of yellow lens material was observed inside the device.The portion of lens in the device cannot be evaluated due to the opaque color of the device.It cannot be determined if this portion includes broken haptics and broken optic.Viscoelastic (ovd) information was not provided.It is unknown if a qualified viscoelastic was used.The lens damage described in the description matched the lens damage in the provided photo.Based on the information of the event details provided in the initial report description, the root cause of the reported complaint was most likely related to a failure to follow the instructions for use (ifu).Information was provided that during the lens delivery, the lens was observed to be misfolded but the consumer continued to advance and deliver the lens into the eye.The ifu instructs to inspect the lens at the ¿fill-to¿ line for proper positioning before advancing the lens into the eye.Also, it is unknown if a qualified viscoelastic was used.Material properties of a non-qualified viscoelastic may contribute to underfill, overfill, misfolding of the trailing haptic, lack of lubricity or other unpredictable outcomes.The file details indicated that the 28.0 diopter was removed and replaced with the same brand and diopter product.The operation went smoothly.The patient had no headache, dizziness, or eye pain after the operation.Broken haptics may occur: due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high 23°c / 73° f lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If the device is overfilled with ovd as this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).